MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The quattro catheter associated with this complaint was discarded by the customer.Since the device was not returned, an investigation could not be performed and a root cause could not be determined.
 
Event or Problem Description
The customer called the zoll ivtm tech support customer service line and asked how to properly remove the quattro catheter (lot # unknown), as they were experiencing resistance during removal.The customer was instructed to deflate the catheter balloons by removing all the saline from the catheter using the slip-tip syringe and attaching it to the in luer while having the out luer clamped before applying the vacuum from the syringe.After ensuring that the nurse was only pulling saline and leaving the other luers open to the air, the customer experienced resistance while trying to remove the catheter.The customer attempted turning the catheter while pulling back yet still experienced resistance.There was no occlusion (e.G., ivc filter, implant, or another device planted in the same vein) or increased tortuosity in the patient's vein.Zoll clinical territory associate recommended the customer remove the catheter under fluoroscopy if resistance is met and if unable to remove the catheter manually.The vascular surgery team consulted the issue, but no surgical intervention was needed.The customer put a guidewire back through the catheter to straighten it out.The catheter was removed at the bedside without harming the patient.The catheter functioned as intended throughout the ivtm therapy, and the ivtm therapy was completed, but the dwell time of the catheter is unknown.No consequences or impacts on the patient.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key19327175
Report Number3010617000-2024-00393
Device Sequence Number6816100
Product Code NCX
UDI-Device Identifier00849111075282
UDI-Public00849111075282
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0783-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2024
Initial Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown